Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chronic stomach pains
Aug 17, 2012

A family member was just diagnosed with HIV and has been complaining of severe stomach pains which lead to nausea, vomiting, and loss of appetite. My family member was told at a recent doctor's visit that there was a film covering their intestinal/digestive tract. What could be the cause of their stomach pains? Could the film on their intestinal/digestive tract be causing the stomach pains? What treatments can minimize or deplete this symptom?

Response from Dr. Henry

The range of conditions that can cause stomach symptoms (nausea, vomiting, decreased appetite is very broad so a full clinical and laboratory evaluation is needed. AIDS related infections (such as mycobacterial infections or esophageal infection), other infections (H pylori), other conditions (lactose or gluten intolerance), stomach ulcers or esophagitis, and many other conditions could be involved. The recommended treatment would depend on the most likely underlying conditions as well as factoring in when to start treatment for the HIV infection itself. KH



Previous
A unique neuropathy developed in the last 6 months
Next
Stomach bloating

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement